| Catalog Number |
BG8795U |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/28/2025
Type of Reportable Event
Malfunction
Event or Problem Description
A healthcare professional reported that this was a mechanical thrombectomy of the left middle cerebral artery, segment m2 occlusion to treat acute cerebral infarction using only an aspiration catheter.Attempted to insert a 132cm cereglide 71 catheter (product code: nic71132c, lot number: unknown) into an emboguard 87, 95 cm balloon catheter (product code: bg8795u, lot number: 9914822), but there was resistance on the initial attempt.After the cereglide 71 was replaced with catalyst6 (no resistance on insertion), the thrombectomy was performed.Recanalization was not achieved, but the procedure was completed.The patient's condition remained unchanged before transferring to the hospital.There was no negative impact to the patient.A continuous flush was done.Other concomitant devices were embogurad 95cm guiding catheter, chikai nexus guidewire, trak microcatheter.The devices were used according to the instructions for use (ifu).Verification was performed with the devices actually used, and strong resistance was confirmed during the cereglide insertion (strong resistance was felt when advancing from the hub to the orange portion).Also, several kinks were observed near the distal tip of the emboguard.Additional event information received on 22-jan-2026 indicated that there was no allegation of patient injury due to an alleged product issue.The patient¿s condition was unchanged.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) information regarding patient weight, height, medical history, race, and ethnicity was not reported.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Manufacturer ref# (b)(4) updated sections on this medwatch: a2, a3a, a4, a5, a6, b4, b5, b7, d9, g3, g6, h2, h3, h6 and h11.Section b5: additional event information received on 03-feb-2026 and 16-feb-2026 indicated that the target area being treated was the left middle cerebral artery, segment m2 superior trunk.Considering the risk of complications, the physician decided against attempting recanalization with multiple passes.The lot number for the 132cm cereglide 71 catheter was 31650007.Visual inspection of the product revealed a kink in the shaft approximately 21.5 cm and 32.5 cm from the distal end.No damage was observed anywhere else on the device.A minor kink on the strain relief was also observed.Visual inspection also determined that the returned emboguard was properly manufactured, with all adhesive joints intact and undamaged.A minimum id check of the emboguard device identified a strain relief restriction approximately 5.6 cm from the main lumen of the device.The catheter working length of the returned device was measured using a stainless ruler and was found to be 95cm.When 0.45 ml of water/dye solution (100:1) was injected into the balloon and it was inflated and deflated, no impact on the balloon¿s ability to inflate/deflate was observed.A functional check (insertion confirmation) was performed the cereglide 71 and the emboguard bgc according to the instructions for use in the ifu.When the returned cereglide 71 was inserted into the returned emboguard bgc, resistance was felt near the strain relief, and the catheter could not be advanced any further than the point where resistance was felt.Using same method, when the returned cereglide 71 was inserted into the sample emboguard bgc, resistance was felt at exactly same location, and the cereglide 71 could not be advanced any further.Next, the sample cereglide 71 was inserted into the returned emboguard bgc, and the returned cereglide could be advanced to the distal end of the sample emboguard bgc without any resistance.A device history review (dhr) associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.The reported complaint details: "when attempting to insert the cereglide 71 into the emboguard bgc, resistance was encountered during insertion.In testing with a device used in the field, strong resistance was encountered when inserting the cereglide 71 from the hub into the strain relief." when checking the minimum inner diameter of the emboguard bgc, it was found that the ball gauge could not be advanced past the strain relief, which may have been due to a slight kink found in the strain relief.In addition, it was found that the deformation found in the tip of the returned cereglide 71 may have prevented it from being advanced past the strain relief of the emboguard bgc.Based on the above, it is believed that this phenomenon was caused by a slight twist in the tension relief part of the emboguard bgc and deformation of the tip of the cereglide 71.The ifu states of cereglide 71, ¿do not advance or withdraw an intravascular device against resistance until the cause of the resistance is determined by fluoroscopy.Movement of the device against resistance could damage the device or cause patient injury.¿ in addition, the ifu states of emboguard bgc, ¿do not advance or withdraw the catheter or dilator against resistance without careful assessment of the cause of resistance using fluoroscopy.If cause cannot be determined, withdraw the catheter/ dilator, e.G.Kinking, or cause patient injury.¿ based on the complaint details, it cannot be confirmed that the device was used in this way, but the root cause for this complaint could not be confirmed.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.